MAUDE Adverse Event Report: STERIS MEXICO, S. DE R.L. DE C.V. V-PRO MAX STERILIZER

STERIS MEXICO, S. DE R.L. DE C.V. V-PRO MAX STERILIZER
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of this event is currently in process.A follow-up report will be submitted when additional information becomes available.
 
Event or Problem Description
A steris service technician was performing service on a v-pro max sterilizer which had previously been removed from use and tagged out for repairs.The technician temporarily left the user facility to obtain additional service parts when user facility personnel reported a burning smell began to emit from the unit.No report of injury.
 
Additional Manufacturer Narrative
Following the reported event, the v-pro max sterilizer was removed from service and sent back to steris for evaluation.Evaluation results determined that when the steris service technician tagged out the v-pro max sterilizer and temporarily left the user facility to obtain additional service parts, he had placed a valve repair kit on top of the outside of the unit.The valve leaked hydrogen peroxide which entered the wiring sleeve tubing, which contained the electrical wires to the vaporizer heater.The hydrogen peroxide then contacted the wire insulation and caused a breakdown of the insulation material.This caused the two wires to contact and short.When the two wires shorted, this caused the wires to overheat and produce the burning smell and smoke that was observed by user facility personnel.Due to the damage that the v-pro max sterilizer sustained, the user facility received a new v-pro max sterilizer.The new v-pro max sterilizer was installed, tested, and confirmed to be operating according to specifications.The steris service technician who was performing service activities during the time of the reported event was counseled on the importance of not placing service parts on top of a device and to ensure the power to the unit is turned off before performing service activities.No additional issues have been reported.

Brand Name
V-PRO MAX STERILIZER
Common Device Name
STERILIZER
Manufacturer (Section D)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX  67190
Manufacturer (Section G)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX   67190
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key17670012
Report Number3005899764-2023-00042
Device Sequence Number7105054
Product Code MLR
UDI-Device Identifier00724995206987
UDI-Public00724995206987
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer08/04/2023
08/04/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date09/06/2023
01/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown